×

zbMATH — the first resource for mathematics

On the solutions of stochastic initial-value problems in continuum mechanics. (English) Zbl 0582.60066
The authors study the stochastic operator equation \[ (1)\quad L^{(2)}_{t,x}u+R^{(2)}_{t,x}u=f(t,\underline x,u,L^{(1)}_{t,x}u,r(\underline x,t;\omega),\eta) \] \[ u(\underline x,t=0)=\psi_ 1(\underline x);\quad u_ t(\underline x;t=0)=\psi_ 2(\underline x), \] which is a mathematical model for a number of physical systems. Under some assumptions, too complex to be presented here, the equation (1) is investigated using a perturbation procedure leading to a sequence of stochastic linear problems solved by application of the known Adomian method in both cases where \(\eta\) is a small parameter and \(\eta\) is not small. The calculation of moments of the solutions is included.
Reviewer: D.Bobrowski

MSC:
60H25 Random operators and equations (aspects of stochastic analysis)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Courant, R; Hilbert, D, Methods of mathematical physics, (1953), Interscience New York · Zbl 0729.00007
[2] Lions, J.L; Magenes, E, Problèmes aux limites non homogènes et applications, (1968), Dunod Paris · Zbl 0165.10801
[3] Clarkson, B.L, Stochastic problems in dynamics, (1977), Pitman London
[4] Kohler, W; Papanicolaou, G.C, Wave propagation in randomly inhomogeneous Ocean, ()
[5] Whitham, G, Linear and non-linear waves, (1974), Wiley-Interscience New York · Zbl 0373.76001
[6] Chikwendu, S, Non-linear wave propagation solutions by Fourier transform perturbation, Internat. J. non-linear mech., 16, 117-128, (1981) · Zbl 0471.73015
[7] Chikwendu, S; Kevorkian, J, A perturbation method for hyperbolic equations with small nonlinearities, SIAM J. appl. math., 22, 235-258, (1972) · Zbl 0238.35006
[8] Adomian, G, Stochastic systems, (1983), Academic Press New York · Zbl 0504.60066
[9] \scG. Adomian and R. E. Bellman, “Nonlinear Equations,” Reidel, Dordrecht, in press. · Zbl 0557.35003
[10] Adomian, G, A new approach to nonlinear partial differential equations, J. math. anal. and appl., 102, 420-434, (1984) · Zbl 0554.60065
[11] \scG. Adomian, “Modeling” and solving physical problems, Internat. J. Math. Modeling, to appear. · Zbl 0491.60066
[12] Bellomo, N, On a class of stochastic dynamical systems, (), 111-130
[13] Williams, W.E, Partial differential equations, (1980), Oxford Univ. Press (Clarendon) London · Zbl 0451.35001
[14] O’Malley, R, Introduction to singular perturbations, (1974), Academic Press New York · Zbl 0287.34062
[15] \scG. Adomian, “Stochastic Systems II,” Mathematics in Science and Engineering Series. Academic Press, Orlando, Fla., in press.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.